MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXC4.8-3.7-35-90-P-NS-0
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an aortic aneurysm repair with a fenestrated graft, the crosscath support catheter was advanced over the glidewire into the patient's left renal artery in order to perform a wire exchange.The glidewire was able to be removed, and was replaced with a rosen wire guide.Upon advancing the rosen wire guide through the crosscath support catheter, the catheter broke at the marker most distal to the catheter tip.A stiff glidewire was used to retrieve the catheter from the renal artery.All wires utilized during the procedure were noted to have a 0.035 inch diameter.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, quality control, functional testing, and visual inspection of the returned device was conducted during the investigation.One crosscath support catheter and wire guide were returned in open and used condition.The catheter was damaged at the site of the most proximal marker band.The marker bands were misshapen, but it is unknown whether inspection caused this or if the bands were previously misshapen.Measurements of the catheter were within specification.The wire guide was able to be advanced through the entire length of the catheter; however, some resistance was encountered at each marker band.Damage was observed on the most proximal marker band.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Numerous design verification and validation activities have been performed to ensure that this device meets design requirements.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Per the ifu, ¿the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.Do not advance catheter without the wire extending out of the distal tip.¿ based on the information provided, examination of the returned product, and the results of our investigation, a definite root cause could not be determined.Per the risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7183626
Report Number1820334-2018-00124
Device Sequence Number1029183
Product Code KRA
UDI-Device Identifier00827002515802
UDI-Public(01)00827002515802(17)200918(10)8223701
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K093052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCXC4.8-3.7-35-90-P-NS-0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/05/2018
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;